Viable cosmology in bimetric theory

Antonio De Felice, A. Emir Gümrüküoǧlu, Shinji Mukohyama, Norihiro Tanahashi, Takahiro Tanaka

Research output: Contribution to journalArticle

68 Citations (Scopus)

Abstract

We study cosmological perturbations in bimetric theory with two fluids each of which is coupled to one of the two metrics. Focusing on a healthy branch of background solutions, we clarify the stability of the cosmological perturbations. For this purpose, we extend the condition for the absence of the so-called Higuchi ghost, and show that the condition is guaranteed to be satisfied on the healthy branch. We also calculate the squared propagation speeds of perturbations and derive the conditions for the absence of the gradient instability. To avoid the gradient instability, we find that the model parameters are weakly constrained.

Original languageEnglish
Article number037
JournalJournal of Cosmology and Astroparticle Physics
Volume2014
Issue number6
DOIs
Publication statusPublished - Jun 1 2014

Fingerprint

bimetric theories
cosmology
perturbation
gradients
ghosts
propagation
fluids

All Science Journal Classification (ASJC) codes

  • Astronomy and Astrophysics

Cite this

Felice, A. D., Gümrüküoǧlu, A. E., Mukohyama, S., Tanahashi, N., & Tanaka, T. (2014). Viable cosmology in bimetric theory. Journal of Cosmology and Astroparticle Physics, 2014(6), [037]. https://doi.org/10.1088/1475-7516/2014/06/037

Viable cosmology in bimetric theory. / Felice, Antonio De; Gümrüküoǧlu, A. Emir; Mukohyama, Shinji; Tanahashi, Norihiro; Tanaka, Takahiro.

In: Journal of Cosmology and Astroparticle Physics, Vol. 2014, No. 6, 037, 01.06.2014.

Research output: Contribution to journalArticle

Felice, Antonio De ; Gümrüküoǧlu, A. Emir ; Mukohyama, Shinji ; Tanahashi, Norihiro ; Tanaka, Takahiro. / Viable cosmology in bimetric theory. In: Journal of Cosmology and Astroparticle Physics. 2014 ; Vol. 2014, No. 6.
@article{4d478f6897c84503905f45c49c9332c4,
title = "Viable cosmology in bimetric theory",
abstract = "We study cosmological perturbations in bimetric theory with two fluids each of which is coupled to one of the two metrics. Focusing on a healthy branch of background solutions, we clarify the stability of the cosmological perturbations. For this purpose, we extend the condition for the absence of the so-called Higuchi ghost, and show that the condition is guaranteed to be satisfied on the healthy branch. We also calculate the squared propagation speeds of perturbations and derive the conditions for the absence of the gradient instability. To avoid the gradient instability, we find that the model parameters are weakly constrained.",
author = "Felice, {Antonio De} and G{\"u}mr{\"u}k{\"u}oǧlu, {A. Emir} and Shinji Mukohyama and Norihiro Tanahashi and Takahiro Tanaka",
year = "2014",
month = "6",
day = "1",
doi = "10.1088/1475-7516/2014/06/037",
language = "English",
volume = "2014",
journal = "Journal of Cosmology and Astroparticle Physics",
issn = "1475-7516",
publisher = "IOP Publishing Ltd.",
number = "6",

}

TY - JOUR

T1 - Viable cosmology in bimetric theory

AU - Felice, Antonio De

AU - Gümrüküoǧlu, A. Emir

AU - Mukohyama, Shinji

AU - Tanahashi, Norihiro

AU - Tanaka, Takahiro

PY - 2014/6/1

Y1 - 2014/6/1

N2 - We study cosmological perturbations in bimetric theory with two fluids each of which is coupled to one of the two metrics. Focusing on a healthy branch of background solutions, we clarify the stability of the cosmological perturbations. For this purpose, we extend the condition for the absence of the so-called Higuchi ghost, and show that the condition is guaranteed to be satisfied on the healthy branch. We also calculate the squared propagation speeds of perturbations and derive the conditions for the absence of the gradient instability. To avoid the gradient instability, we find that the model parameters are weakly constrained.

AB - We study cosmological perturbations in bimetric theory with two fluids each of which is coupled to one of the two metrics. Focusing on a healthy branch of background solutions, we clarify the stability of the cosmological perturbations. For this purpose, we extend the condition for the absence of the so-called Higuchi ghost, and show that the condition is guaranteed to be satisfied on the healthy branch. We also calculate the squared propagation speeds of perturbations and derive the conditions for the absence of the gradient instability. To avoid the gradient instability, we find that the model parameters are weakly constrained.

UR - http://www.scopus.com/inward/record.url?scp=84902583382&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84902583382&partnerID=8YFLogxK

U2 - 10.1088/1475-7516/2014/06/037

DO - 10.1088/1475-7516/2014/06/037

M3 - Article

VL - 2014

JO - Journal of Cosmology and Astroparticle Physics

JF - Journal of Cosmology and Astroparticle Physics

SN - 1475-7516

IS - 6

M1 - 037

ER -